Caffeine withdrawal is not normally dangerous, but it can come with unpleasant symptoms. Problems such as headaches and anxiety are associated with caffeine withdrawal. The condition can least for days, but it can be alleviated by consuming something with caffeine in it. Although too much caffeine can have an adverse effect on a person's health, the symptoms of caffeine withdrawal often discourage individuals from cutting down on or stopping their consumption of caffeine.
Other People Are Reading
There are five types of symptoms of caffeine withdrawal. The "caffeine headache" is the classic symptom, occurring in more than half of those who stop using caffeine. Tiredness and lack of alertness is another; so is depression and irritability. Some people will have problems concentrating, and some can actually develop flu-type symptoms that include nausea and muscle pains.
In the United States, the average person consumes about 280 mg of caffeine each day. This equates to the amount of caffeine found in four cans of soda or two cups of coffee. As many as 90 per cent of people ingest some amount of caffeine each day, with as little as 100 mg able to cause withdrawal symptoms once they stop doing so. In 13 per cent of those who develop caffeine withdrawal symptoms, they are strong enough to prevent them from functioning normally.
The headaches that can result from caffeine withdrawal normally start as soon as 12 hours after someone's last consumption of caffeine. They will develop usually no later than 24 hours after and can last anywhere from 2 days to as many as 10. However, the vast majority of those who attempt to break away from their caffeine habits will feel no effects after 3 or 4 days.
Caffeine is a stimulant that is addictive to a certain degree. It does have some negative effects; one of those results from it being a diuretic, which means it causes one to have to urinate frequently. This can lead to dehydration. It can also make a person anxious and restless, speeding up the heart rate for a short period. It can make it difficult to get to sleep, and in high doses can precipitate severe headaches.
If someone is trying to lower her caffeine intake, she can avoid or lessen withdrawal symptoms in a number of ways. One is to drink plenty of water, spread throughout the day. This will tend to keep headaches at bay. People should gradually cut down their intake, which will make the symptoms less severe. Pain relievers that do not contain caffeine can be used to battle headaches that develop. Getting enough sleep and proper exercise will also help someone to cope with withdrawal from caffeine.
- 20 of the funniest online reviews ever
- 14 Biggest lies people tell in online dating sites
- Hilarious things Google thinks you're trying to search for